Alabama, 2013Hail and Damaging Winds in Alabama, June 28, 2013
June 28, 2013 · NWS MOB · 3 events in 3 counties and zones
Thunderstorms developed across southwest Alabama and produced large hail and strong winds which caused damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across southwest Alabama and produced large hail and strong winds which caused damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 28, 10:55 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 28, 10:55 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT FRI JUN 28 2013
.UPDATE...A QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 385 TO THE
GRIDDED AND TEXT FORECAST PRODUCTS. WATCH IN EFFECT THRU 8 PM CDT.
FORECASTERS ARE WATCHING CLUSTERS OF THUNDERSTORMS DEVELOPING OVER
CENTRAL ALABAMA ON THE LEADING EDGE OF SOUTHEASTWARD MOVING MID LEVEL
IMPULSE. THESE STORMS ARE FORMING IN AN AREA OF HIGH INSTABILITY AND
DEEP MOISTURE CONTENT AIR. CURRENTLY...THE FORECAST AREA IS BETWEEN
TWO AREAS OF CONVECTION WITH A BAND OF MARINE STORMS TO OUR SOUTH
AND THE DEVELOPING STORMS TO THE NORTH. SATELLITE SHOWS OUTFLOW
BOUNDARIES COMING OUT FROM THE TWO CONVECTIVE AREAS. STORMS ARE
FORECAST TO INCREASE IN COVERAGE THROUGH THE AFTERNOON AS MESOSCALE
BOUNDARIES INTERACT/COLLIDE WITH EACH OTHER AND BE A FOCUS FOR
SURFACE BASED LIFT. VISIBLE SATELLITE IMAGES SHOW CUMULUS CLOUD
GROWTH OVER THE LAND AREAS AS DAYTIME HEATING IS RESULTING IN HIGH
MOST UNSTABLE ENERGY. MESOSCALE MODEL FORECASTS ARE AVERAGING 5000
J/KG ENERGY OVER A MAJORITY OF THE REGION. AFTERNOON STORMS COULD
INTENSIFY TO SEVERE LEVELS WITH THE MAIN THREAT BEING DAMAGING WINDS
IN EXCESS OF 60 MPH. FREQUENT LIGHTNING ACTIVITY AND LOCALLY HEAVY
RAINS WILL ALSO BE A THREAT. BE PREPARED TO MOVE TO A PLACE OF
SHELTER IN THE CASE THUNDERSTORM WARNINGS ARE ISSUED FOR YOUR AREA.
THE RISK OF STRONG WET MICROBURST WINDS IN STORMS THIS AFTERNOON IS
LIKELY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 95 77 91 71 92 / 40 60 50 20 05
PENSACOLA 95 79 90 76 93 / 50 60 70 40 10
DESTIN 91 80 88 77 90 / 50 60 70 40 10
EVERGREEN 96 74 92 69 92 / 50 60 50 20 05
WAYNESBORO 96 74 93 68 89 / 50 60 30 10 05
CAMDEN 96 73 93 68 91 / 50 60 40 10 05
CRESTVIEW 95 75 91 72 93 / 50 60 70 40 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 5:20 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CDT FRI JUN 28 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
620 AM CDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN
FLORIDA PANHANDLE LATER THIS MORNING INTO THIS AFTERNOON. A FEW
THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY SEVERE
WEATHER HAZARDS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE
SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER STORMS THAT
DEVELOP.
HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION TODAY. HEAT
INDICES WILL RANGE FROM 100 TO 105 DEGREES LATE THIS MORNING INTO
THIS AFTERNOON.
THERE WILL BE A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA
BEACHES THROUGH TONIGHT.
A COMPLEX OF SHOWERS AND THUNDERSTORMS MAY PUSH SOUTHWARD THROUGH THE
REGION THIS EVENING THROUGH LATE TONIGHT. A FEW EMBEDDED STRONGER
STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT
LIGHTNING STRIKES AND VERY HEAVY RAINFALL. LOCALLY HEAVY RAINS MAY
PRODUCE PONDING OF WATER OR MINOR FLOODING OVER A FEW ROADWAYS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE REGION SATURDAY. A FEW STRONG TO SEVERE STORMS
WILL BE POSSIBLE AGAIN SATURDAY...WITH STRONG TO LOCALLY DAMAGING
STRAIGHT LINE WINDS THE PRIMARY HAZARD. FREQUENT LIGHTNING AND HEAVY
RAINS WILL ALSO ACCOMPANY THE STRONGER STORMS.
THERE WILL BE A MODERATE RISK OF DANGEROUS RIP CURRENTS AGAIN SATURDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER NETWORKS MAY BE REQUESTED LATER TODAY.
GMZ630>635-650-655-670-675-291130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
620 AM CDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST WINDS WILL AFFECT
BAYS AND THE OFFSHORE WATERS THROUGH TONIGHT. SMALL CRAFT SHOULD
EXERCISE CAUTION.
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA TODAY
BEFORE BECOMING MORE NUMEROUS IN COVERAGE TONIGHT. A FEW STORMS WILL
BE STRONG TO POSSIBLY SEVERE. STRONG WIND GUSTS...FREQUENT LIGHTNING
STRIKES AND LOCALLY HIGHER WAVES WILL ACCOMPANY THE STRONGER STORMS
THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE
WEEKEND. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING STRIKES AND LOCALLY HIGHER WAVES.
MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST WINDS WILL IMPACT
THE MARINE AREA SATURDAY. SMALL CRAFT SHOULD EXERCISE CAUTION.
In the hours before
Special weather statement, Jun 28, 11:18 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1218 PM CDT FRI JUN 28 2013
ALZ054>057-281815-
BUTLER AL-CONECUH AL-MONROE AL-WILCOX AL-
1218 PM CDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER...NORTHERN
CONECUH...NORTHEASTERN MONROE AND WILCOX COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 115 PM CDT...
AT 1217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF
LINDEN...OR 4 MILES EAST OF DAYTON...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOYKIN... PINE APPLE... OAK HILL...
CATHERINE... CAMDEN...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
&&
Special weather statement, Jun 28, 11:44 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1244 PM CDT FRI JUN 28 2013
ALZ055>057-281845-
BUTLER AL-CONECUH AL-MONROE AL-
1244 PM CDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER...CENTRAL
CONECUH AND CENTRAL MONROE COUNTIES IN SOUTHWEST ALABAMA...THROUGH
145 PM CDT...
AT 1239 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF MONROEVILLE...OR 6 MILES NORTHEAST OF PETERMAN...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERMAN... I65 AND CR 7... I65 AND US 84...
I65 AND CR 29... I65 AND AL 83... EVERGREEN...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 85 AND 111.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
&&
Thunderstorm Wind, Butler
- When
- June 28, 1:02 PM CST to 1:04 PM CST
- Where
- Butler County, 2 mi WNW of Chapman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.681, -86.751
Winds estimated at 60 mph downed trees I-65 between MM 117-118.
Thunderstorm Wind, Conecuh
- When
- June 28, 1:05 PM CST to 1:07 PM CST
- Where
- Conecuh County, 5 mi S of Evergreen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.358, -86.970
Winds estimated at 60 mph downed trees along Hwy. 29.
Hail, Covington
- When
- June 28, 1:30 PM CST to 1:32 PM CST
- Where
- Covington County, Andalusia
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.300, -86.480
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466054, 466053, 466050.